Alert archive / Virginia / Special Weather Statements in 2011
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Jul 24, 2011, 6:21 PM EDT for City of Chesapeake, City of Virginia Beach, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2011, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 24, 2011, 7:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Wakefield, VA
The radar
The Norfolk radar (KAKQ), 95 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1438 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
399
WWUS81 KAKQ 242221
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT SUN JUL 24 2011
VAZ095>098-242315-
CHESAPEAKE VA-NORFOLK/PORTSMOUTH VA-SUFFOLK VA-VIRGINIA BEACH VA-
621 PM EDT SUN JUL 24 2011
...STRONG THUNDERSTORMS OVER PORTIONS OF TIDEWATER...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF PUNGO TO SUFFOLK
AIRPORT...OR FROM 6 MILES EAST OF BACK BAY TO DOWNTOWN
SUFFOLK...MOVING NORTHEAST AT 5 MPH.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3656 7590 3656 7593 3658 7591 3659 7593
3660 7593 3664 7597 3658 7597 3658 7594
3656 7595 3656 7666 3681 7658 3680 7598
$$
LALEXANDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 4:01 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 24, 4:01 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT SUN JUL 24 2011
.SYNOPSIS...
HOT AND HUMID CONDITIONS WILL CONTINUE FOR ONE MORE DAY AS A FRONTAL
SYSTEM STAYS OFF TO THE NORTH OVER THE GREAT LAKE REGION. THIS
FRONT WILL REACH THE AREA MONDAY NIGHT...LEADING TO MORE
COMFORTABLE CONDITIONS FOR TUESDAY AND WEDNESDAY AS HIGH PRESSURE
RETURNS.
&&
.NEAR TERM /THROUGH TONIGHT/...
LEE-SIDE TROUGH OVER THE FA IN CONJUNCTION WITH A WEAK UPSTREAM
MID-LEVEL SHORTWAVE WILL SERVE TO TRIGGER CONVECTION THIS
AFTERNOON. AS OF 19Z...STORMS OVER THE LOWER MARYLAND EASTERN
SHORE HAVE BEEN AIDED BY SOME SEA BREEZE EFFECTS. EXPECT MORE
DEVELOPMENT ELSEWHERE OVER THE NEXT FEW HOURS. LIGHTNING AND HEAVY
RAIN WILL BE THE MAIN THREATS WITH PW VALUES AROUND 2 IN...BUT
ISOLATED STRONG WIND GUSTS FROM WET MICROBURSTS ARE POSSIBLE AS
LOW-LEVEL LAPSE RATES ARE FAIRLY STEEP. THE RAIN WILL PROGRESS
FROM WEST TO EAST ACROSS THE FA TONIGHT.
AS FOR THE HEAT...HEAT INDICES HAVE ALREADY REACHED THE 105 DEGREE
MARK IN MANY SPOTS. WHILE DEWPOINTS WILL STAY IN THE LOW TO MID
70S...THE LOWERING OF TEMPS WITH INCREASED CLOUD COVER/PRECIP WILL
FORCE HEAT INDICES TO FALL BELOW 105 BEFORE THE HEAT ADVISORY
EXPIRES (8 PM). ANOTHER MILD NIGHT IS EXPECTED WITH LOW
TEMPERATURES RANGING FROM THE MID TO UPPER 70S.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
THE AFOREMENTIONED GREAT LAKES FRONTAL SYSTEM WILL APPROACH THE
REGION MONDAY NIGHT. AHEAD OF THIS FRONT...ANOTHER LEE-SIDE TROUGH
WILL TRIGGER ANOTHER ROUND OF CONVECTION FOR THE AFTERNOON AND
EVENING HOURS. STORMS AGAIN WILL BE CAPABLE OF PRODUCING HEAVY
RAIN. HIGH TEMPERATURES SHOULD REACH THE MID 90S WITH HEAT INDICES
OF 100 TO 104. POPS WILL TAPER OFF NW TO SE MONDAY NIGHT WITH LOWS
RANGING FROM THE UPPER 60S TO MID 70S.
THE FRONT WILL STALL OVER THE CAROLINAS AND BECOME DIFFUSE OR
SLOWLY LIFT NORTH AS A WARM FRONT ON TUESDAY...SO THERE WILL BE
ANOTHER CHANCE OF SHOWERS AND STORMS...ESPECIALLY OVER THE
TIDEWATER REGION. HIGH PRESSURE BUILDS IN FOR WEDNESDAY LEADING TO
DRIER AND MORE COMFORTABLE CONDITIONS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MODELS IN GOOD AGREEMENT REGARDING LONGWAVE PATTERN OF NW-W FLOW
ALOFT LATE WEEK THROUGH THE WEEKEND...KEEPING CONDITIONS RELATIVELY
DRY AS TEMPERATURES BEGIN TO RISE INTO THE MID 90S TO LOW 100S
THURSDAY THROUGH SATURDAY. A LEE TROUGH IS EXPECTED TO DEVELOP
FRIDAY AND REMAIN INTACT THROUGH SUNDAY AS THE BERMUDA HIGH
RETROGRADES BACK TOWARD THE EAST COAST. THIS WILL HELP TO INCREASE
DEWPOINTS AND BRING A RETURN TO HOT AND STICKY CONDITIONS. BEST
CHANCES FOR PRECIP APPEAR TO BE EARLY SATURDAY EVENING THROUGH
MONDAY...WITH BRIEF BREAKS DURING THE DAYLIGHT MORNING HOURS.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
EXPECT SCATTERED SHOWERS AND TSTMS TO POP UP SUN AFTN AND EVENING.
CHANCE OF PRECIP REMAINS OVERNIGHT AS A BOUNDARY PUSHES THROUGH
THE FA. WIDE SPREAD BR IS NOT EXPECTED DUE TO OVERNIGHT WINDS
STAYING AROUND 5 KT AND CLOUDS INCREASING.
EXPECT GREATER CVG OF STORMS OVER THE AREA MONDAY...FOLLOWED BY A
PERIOD OF DRY WEATHER TUESDAY THROUGH THURSDAY. MAINLY VFR CONDS ARE
EXPECTED OUTSIDE OF PCPN.
OBSERVATIONS AT KSBY ARE UNAVAILABLE DUE TO UNRESOLVED PHONE LINE
ISSUES. AMENDMENTS WILL BE LIMITED UNTIL SERVICE IS RETURNED.
&&
.MARINE...
STRONG THUNDERSTORMS OVER THE MARYLAND EASTERN SHORE HAVE A
HISTORY OF PRODUCING WIND GUSTS AROUND 25 KT. WINDS AND
THUNDERSTORMS HERE SHOULD PERSIST THROUGH 5 TO 6 PM EST BEFORE
DIMINISHING BELOW 18 KT. ELSEWHERE OVER COASTAL WATERS AND
CHESAPEAKE BAY...SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THIS
EVENING. W-SW SURFACE FLOW (AT OR BELOW 15 KT) WILL PERSIST THROUGH
THIS EVENING AND VEER TO THE NW-N AFTER MIDNIGHT. NORTHERLY FLOW
IS EXPECTED TO PERSIST THROUGH MONDAY AS A LEE TROUGH SITS OVER
THE MID ATLANTIC REGION. A COLD FRONT WILL PASS THROUGH FROM THE
NW MONDAY NIGHT...CROSSING INTO THE AREA ON TUESDAY. WINDS
BRIEFLY BACK TO THE NORTHWEST MONDAY NIGHT...BECOMING NORTHERLY ON
TUESDAY BEFORE BECOMING S/SE TUE NIGHT. SURFACE HIGH PRESSURE
RE-ESTABLISHES ITSELF WEDNESDAY...WITH MORE TYPICAL SEA BREEZE
CIRCULATIONS/WINDS DEVELOPING EACH AFTERNOON THROUGH FRIDAY.
&&
.CLIMATE...
RECORD DAILY MAXIMUM TEMPERATURES...AND DAILY HIGH MINIMUM
TEMPERATURES FOR TODAY (7/24)
DAILY MAXIMUM TEMPERATURES:
SUN 7/24
--------
RIC 105/2010
ORF 105/2010
SBY 96/1995
ECG 97/1995
DAILY HIGH MINIMUM TEMPERATURES:
SUN 7/24
--------
RIC 79/2010
ORF 81/1991
SBY 81/2010
ECG 79/2010
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ021>025.
AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>024.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ012>017-
030>032-102.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ048-049-
060>100.
AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
071-080>083.
MARINE...NONE.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...BMD
AVIATION...DAP
MARINE...BMD
CLIMATE...AKQHazardous weather outlook, Jul 24, 3:35 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 335 PM EDT SUN JUL 24 2011 MDZ025-NCZ012>017-030>032-102-VAZ048-049-060>062-064>069-072>079- 084>100-251945- MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 335 PM EDT SUN JUL 24 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THIS EVENING. ANY THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND ISOLATED STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>024-VAZ063-070-071-080>083-251945- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-CHESTERFIELD- HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- 335 PM EDT SUN JUL 24 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THIS EVENING. ANY THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND ISOLATED STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND EVENING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-251945- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 335 PM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 4:29 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
429 PM EDT SUN JUL 24 2011
MDZ021-022-242130-
DORCHESTER MD-WICOMICO MD-
429 PM EDT SUN JUL 24 2011
...STRONG THUNDERSTORM MOVING ACROSS NORTHERN DORCHESTER COUNTY...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEAST DORCHESTER COUNTY...WITH THE
LEADING EDGE OVER GALESTOWN. MOVEMENT WAS TO THE SOUTHEAST AT 10
MPH. THE STRONG THUNDERSTORMS WILL REACH SHARPTOWN AT 440 PM EDT.
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS. ALSO EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF
YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
IN ADDITION...RAINFALL RATES OF 2 TO 3 INCHES PER HOUR UNDERNEATH
THE MOST INTENSE PORTION OF THIS STORM WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
LAT...LON 3862 7570 3847 7569 3846 7562 3846 7561
3843 7563 3857 7590 3866 7583
BHURLEYSpecial weather statement, Jul 24, 4:57 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
457 PM EDT SUN JUL 24 2011
MDZ022>025-VAZ099-242130-
ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-SOMERSET MD-
WICOMICO MD-
457 PM EDT SUN JUL 24 2011
...THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAINFALL WILL
AFFECT EASTERN SOMERSET...NORTHEASTERN ACCOMACK...SOUTHEASTERN
WICOMICO...AND SOUTHERN WORCESTER COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ACCOMACK...
SOMERSET...WICOMICO...AND WORCESTER COUNTIES AT 450 PM EDT. THE
STRONG THUNDERSTORMS WERE GENERALLY MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 30 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THESE THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LAT...LON 3817 7519 3817 7520 3820 7518 3823 7522
3818 7526 3815 7524 3815 7527 3813 7528
3808 7528 3798 7542 3795 7541 3792 7545
3807 7569 3833 7536 3823 7513
FORECASTER: BHURLEYSpecial weather statement, Jul 24, 5:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 535 PM EDT SUN JUL 24 2011 VAZ067-068-242230- AMELIA VA-NOTTOWAY VA- 535 PM EDT SUN JUL 24 2011 ...STRONG THUNDERSTORM MOVING ALONG AMELIA...NOTTOWAY BORDER... AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JETERSVILLE...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DENARO AT 550 PM EDT...CLAY STORE AT 605 PM EDT...PATTERSONS STORE AT 610 PM EDT...SPAINVILLE... EARLS AT 615 PM EDT...AND NORTH WELLVILLE AT 625 PM EDT. WIND GUSTS TO 35 MPH...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3725 7777 3712 7795 3728 7819 3734 7814 BHURLEY
Special weather statement, Jul 24, 5:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
543 PM EDT SUN JUL 24 2011
NCZ013-014-030>032-242230-
BERTIE NC-CHOWAN NC-GATES NC-HERTFORD NC-PERQUIMANS NC-
543 PM EDT SUN JUL 24 2011
...STRONG THUNDERSTORM MOVING INTO CHOWAN COUNTY...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROCKYHOCK...OR ABOUT OVER TYNER...MOVING
SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ICARIA AT
555 PM EDT...MILL CROSSROADS...AND...SMALLS CROSSROADS AT 600 PM
EDT...ROCKYHOCK AT 610 PM EDT...CISCO...AND...CENTER HILL AT 625 PM
EDT...MAVATON AT 630 PM EDT.
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3608 7670 3610 7670 3611 7672 3615 7673
3623 7673 3619 7674 3614 7674 3609 7672
3625 7684 3635 7665 3616 7645 3604 7669
SCALORASpecial weather statement, Jul 24, 6:17 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
617 PM EDT SUN JUL 24 2011
VAZ061-068-069-242315-
AMELIA VA-CUMBERLAND VA-POWHATAN VA-
617 PM EDT SUN JUL 24 2011
...STRONG THUNDERSTORM APPROACHING CUMBERLAND COUNTY...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS WITH THE LEADING EDGE EXTENDING
FROM 5 MILES WEST OF LAKESIDE VILLAGE TO 5 MILES SOUTHEAST OF
DILLWYN. MOVEMENT WAS TO THE EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR LAKESIDE VILLAGE AROUND 630 PM EDT...
WHITEVILLE AROUND 635 PM EDT...CUMBERLAND AROUND 640 PM EDT...
TRENHOLM AROUND 700 PM EDT...TOBACCOVILLE AROUND 710 PM EDT...
AND POWHATAN LAKES AROUND 715 PM EDT.
WIND GUSTS TO 40 MPH...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3765 7825 3768 7825 3769 7823 3762 7796
3737 7810 3748 7837
HURLEYSpecial weather statement, Jul 24, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
621 PM EDT SUN JUL 24 2011
VAZ095>098-242315-
CHESAPEAKE VA-NORFOLK/PORTSMOUTH VA-SUFFOLK VA-VIRGINIA BEACH VA-
621 PM EDT SUN JUL 24 2011
...STRONG THUNDERSTORMS OVER PORTIONS OF TIDEWATER...
AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF PUNGO TO SUFFOLK
AIRPORT...OR FROM 6 MILES EAST OF BACK BAY TO DOWNTOWN
SUFFOLK...MOVING NORTHEAST AT 5 MPH.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
LAT...LON 3656 7590 3656 7593 3658 7591 3659 7593
3660 7593 3664 7597 3658 7597 3658 7594
3656 7595 3656 7666 3681 7658 3680 7598
LALEXANDThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:00 PM EDT | Special Weather Statement | AKQ | City of Franklin, City of Norfolk, City of Portsmouth, City of Suffolk | 30 min |
| Jul 23, 8:34 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Hampton, City of Norfolk, City of Poquoson, City of Portsmouth, City of Virginia Beach | 41 min |
| Jul 23, 8:39 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Jul 24, 1:13 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Jul 24, 2:15 PM EDT | Special Marine Warning | AKQ | 90 min | |
| Jul 24, 5:35 PM EDT | Special Weather Statement | AKQ | Amelia | 55 min |
| Jul 24, 6:17 PM EDT | Special Weather Statement | AKQ | Cumberland | 58 min |
| Jul 24, 6:36 PM EDT | Special Weather Statement | AKQ | Lunenburg, Prince Edward | 54 min |
| Jul 24, 6:51 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 54 min |
| Jul 24, 6:57 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 89 min |
| Jul 24, 7:06 PM EDT | Special Weather Statement | AKQ | Amelia | 54 min |
| Jul 24, 7:21 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 54 min |
| Jul 24, 7:26 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, Lunenburg, Nottoway, Prince Edward, City of Emporia | 49 min |
| Jul 24, 7:47 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Prince George, Sussex | 43 min |
| Jul 24, 5:43 PM EDT | Special Weather Statement | AKQ | Chowan | 47 min |
| Jul 24, 6:31 PM EDT | Special Weather Statement | AKQ | Chowan, Perquimans | 29 min |
| Jul 24, 7:10 PM EDT | Special Weather Statement | AKQ | Gates | 35 min |
| Jul 24, 7:17 PM EDT | Areal Flood Advisory | AKQ | Chowan, Gates, Hertford | 94 min |
| Jul 24, 1:06 PM EDT | Special Weather Statement | AKQ | Worcester | 34 min |
| Jul 24, 1:25 PM EDT | Severe Thunderstorm Warning | AKQ | Worcester | 50 min |
| Jul 24, 1:43 PM EDT | Special Weather Statement | AKQ | Worcester | 62 min |
| Jul 24, 2:44 PM EDT | Special Weather Statement | AKQ | Worcester | 76 min |
| Jul 24, 3:22 PM EDT | Areal Flood Advisory | AKQ | Wicomico, Worcester | 84 min |
| Jul 24, 4:02 PM EDT | Special Weather Statement | AKQ | Worcester | 58 min |
| Jul 24, 4:23 PM EDT | Areal Flood Advisory | AKQ | Wicomico | 37 min |
| Jul 24, 4:29 PM EDT | Special Weather Statement | AKQ | Wicomico | 61 min |
| Jul 24, 4:57 PM EDT | Special Weather Statement | AKQ | Worcester | 33 min |
Nearby
Special Weather Statements in Virginia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.